NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
Skin Care and Diseases
Copper IUD side effect
I just got an IUD in October and noticed that I broke out in a rash on arms, neck, stomach, and back. I thought it was a pimple but it itches and is coming up in clusters. Can i take something for this or is this a severe copper reaction? As for IUD, yes period is heavier and I seem to have tenderness in stomach.
You need to get examined by a physician, especially in the setting of abdominal tenderness with IUD. It is difficult to make an evaluation of the rash that you are describing (which is quite generalized and non-specific) without seeing it, so a visit to the dermatologist would be best.
Elma D Baron, MD
Associate Professor of Dermatology
Director, Skin Study Center
School of Medicine
Case Western Reserve University